Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Child Adolesc Psychopharmacol. 2008 Aug;18(4):355-64. doi: 10.1089/cap.2007.0148.

Pharmacokinetics of methylphenidate transdermal system (MTS): results from a laboratory classroom study.

Author information

  • 1Shire Pharmaceutical Development Ltd, Basingstoke, United Kingdom. dpierce@shire.com

Abstract

OBJECTIVE:

To evaluate the pharmacokinetic properties of the methylphenidate transdermal system (MTS) in pediatric patients diagnosed with ADHD (attention-deficit/hyperactivity disorder) in a laboratory school setting.

METHOD:

A phase II, randomized, double-blind, placebo-controlled, laboratory classroom study was conducted with prior dose optimization. Children (aged 6-12 years) with ADHD were titrated over 5 weeks to an optimal clinical MTS dose (10, 15, 20, or 30 mg/9 h). Participants were randomized to 1 week of either MTS or corresponding placebo, followed by crossover to the alternate treatment. Laboratory school evaluations, including pharmacokinetic blood sampling, occurred at the end of each treatment.

RESULTS:

MTS delivered d- and l-MPH (methylphenidate) into the systemic circulation throughout the 9-hour wear time, and plasma concentrations declined rapidly after patch removal. Over the time-course of clinical effectiveness (2-12 h), mean plasma concentrations of d-MPH at the most frequently titrated doses (15 and 20 mg/9 h) ranged from 4.97 to 28.3 ng/mL. Systemic exposure increased approximately dose proportionately. Plasma concentrations of the l-MPH were approximately one-half to two-thirds those for d-MPH.

CONCLUSIONS:

Plasma concentrations of the much less active l-MPH were consistently lower than those of d-MPH. The clinical relevance of the MTS pharmacokinetic profile is discussed.

PMID:
18759645
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Mary Ann Liebert, Inc.
    Loading ...
    Write to the Help Desk